Nausea post fundoplication need advice

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Gaviscon99
Regular Member


Date Joined Apr 2012
Total Posts : 53
   Posted 4/21/2012 6:09 AM (GMT -6)   
I am looking for some advice. I am now 3 days post redo fundoplication. I had a 180 degree wrap and was discharged the day after my op. I am however getting the most severe nausea. Before the op I was on 80mg omeprqzole twice a day and now 60mg twice a day. The surgeon said my previous wrap which was a 270 degree wrap had come partially undone! Is this degree of nausea to be expexted? I am also getting heartburn but am hoping this is just things healing. Should I be worried? I'm just wiped out at the moment! Any advice is gratefully recieved.

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7188
   Posted 4/21/2012 3:36 PM (GMT -6)   
Hi Gaviscon,
First, don't worry.  Many people get nausea post-op.  Your stomach has been through a lot, and it's just complaining loudly. 
 
Did your surgeon prescribe anti-nausea drugs?  If not, you need to contact their office and get a script.  Most people here on the forum take Zofran, Phenegran, and Compazine suppositories.  Whatever the doc prescribes, you may find relief taking it for a while.
 
Also, you should ALWAYS have anti-nausea drugs handy after a wrap surgery because vomiting is very hard on the surgical repair and can cause damage.  Even if you're caught unawares and vomit once, you can stop excessive vomiting and thus protect your wrap's integrity.  I carry it with me wherever I go.
 
It's good that you're still taking PPIs, as they will help keep the acid down and help your stomach heal.
 
Welcome to the Healing Well yeah yeah yeah Wrapped Club! yeah yeah yeah It's a great place to be while you recover, as there are many here who've been through the surgery and recovery.  I had mine 3 years ago.
 
Happy healing!
Denise
Words of wisdom by Eckhart Tolle:
"Whatever you fight, you strengthen, and what you resist, persists.”

“Worry pretends to be necessary but serves no useful purpose”

“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”

bobblues4ever
New Member


Date Joined Apr 2012
Total Posts : 13
   Posted 4/22/2012 9:39 PM (GMT -6)   
in the mean time while waiting for something like phenergan or zofran or compazine from your provider, you can use benedryl, or non- drowsy dramamine, these are chemically very similar to rx nausea meds. also ginger lozenges can work almost as well. ( benedryl has many off label uses, it is an allergy med OTC, but is also anti - tussive, anti insomnia, anti nausea, in addition to anti histimine.) ... will make you tired and interracts with all other meds that also make you tired, so dont drive.... sees your provider asap, you dont have to be exteremely nauseous....
post op Nissen Fundiplication, IBS.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 1:21 PM (GMT -6)
There are a total of 3,004,720 posts in 329,164 threads.
View Active Threads


Who's Online
This forum has 161748 registered members. Please welcome our newest member, Adil.
340 Guest(s), 15 Registered Member(s) are currently online.  Details
Naples, SoMuchFun, Startech, JoHnGaMeR90, PeterDisAbelard., boris_badenof, Admin, Dogdays, The Dude Abides, InTheShop, mareish, ddyss, oregonhay, nakamura1967, iPoop